Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 8, 2004, 8:59 PM CDT for Hale County, Lamb County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2004, 8:59 PM CDT (01:59 UTC)
- Expired
- May 8, 2004, 10:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Hale County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2541 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 090159 SVRLBB TXC189-279-090300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 858 PM CDT SAT MAY 8 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALE COUNTY IN NORTHWEST TEXAS LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 1000 PM CDT * AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH LOCATED FROM EARTH TO EDMONSON...MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTON CENTER...OLTON...SPADE...FIELDTON...LITTLEFIELD AND HALE CENTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3430 10178 3429 10251 3385 10233 3398 10169 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 8:32 PM CDT, 27 minutes earlier.
Area forecast discussion, May 8, 8:32 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 821 PM CDT SAT MAY 8 2004 .UPDATE... GROWING AND SLOW MOVING MCS NORTHWESTERN COUNTIES STARTING TO ACCELERATE TO THE EAST-SOUTHEAST WITH ADDED LOW LEVEL OUTFLOW THAT POURED OUT OF NEW MEXICO HIGHLANDS EARLIER. SYSTEM IS NOW TAPPING INTO INCREASING LOW LEVEL DEWPOINTS IN THE LOWER 50S...CAPES AROUND 1200-1400 J/KG...AND EVEN SOMEWHAT BETTER HELICITY VALUES NEAR 1.00...ACCORDING TO LAPS SURFACE ANALYSES. WITH NEGATIVE SURFACE BUOYANCY NEAR OR ABOVE -20 J/KG FROM CENTRAL SOUTH PLAINS WESTWARD AND INCREASING LOW LEVEL CONVERGENCE...IT APPEARS THIS SYSTEM WILL CONTINUE TO MOVE INTO NORTH CENTRAL COUNTIES ALMOST CERTAINLY...AND VERY POSSIBLY INTO CENTRAL AND SOUTHWESTERN COUNTIES AS WELL BY LATE IN THE EVENING. SYSTEM LIKELY TO BECOME INCREASINGLY OUTFLOW DOMINANT AND THUS MOSTLY ELEVATED LATER IN THE EVENING...BUT MAY YET REMAIN A HAIL THREAT FOR ANOTHER HOUR OR TWO DUE TO THE BETTER CAPE FIELD. ANYWAY...HAVE UPDATED FOR HIGHER THUNDERSTORM COVERAGE WESTERN ZONES...ESPECIALLY NORTHCENTRAL TO WESTCENTRAL ZONES. ALSO HAVE ADDED ISOLATED SEVERE MENTION FOR ALL WESTERN ZONES THIS EVENING. MCQUEEN && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99
Hazardous weather outlook, May 8, 11:33 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1133 AM CDT SAT MAY 8 2004 TXZ021>044-091630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1133 AM CDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE A DRYLINE IS EXPECTED TO BECOME BETTER DEFINED OVER EXTREME EASTERN NEW MEXICO THIS AFTERNOON. A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE SOUTH PLAINS AREA AHEAD OF THIS FEATURE. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRYLINE OVER EASTERN NEW MEXICO LATE THIS AFTERNOON AND MOVE SLOWLY INTO THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS THROUGH THE EVENING. THE COMBINATION OF INSTABILITY AND WIND SHEAR THROUGH A DEEP LAYER OF THE ATMOSPHERE SUPPORTS SOME OF THIS ACTIVITY ORGANIZING INTO MULTICELL CLUSTER THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS APPROACHING 60 MPH. .DAYS TWO THROUGH SEVEN... A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO DEVELOP INTO THE SOUTHERN ROCKIES EARLY NEXT WEEK. THIS SYSTEM WILL SET THE STAGE FOR A POTENTIALLY ACTIVE DRYLINE OVER THE SOUTH PLAINS AREA TUESDAY AND WEDNESDAY. THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE OVER THE REGION AHEAD OF THE DRYLINE AND LOW LEVEL WIND SHEAR WILL INCREASE IN RESPONSE TO THE APPROACHING UPPER LEVEL SYSTEM. IF THUNDERSTORMS INITIATE ALONG THE DRYLINE...SOME WILL LIKELY BE SEVERE GIVEN THE EXPECTED AMOUNT OF INSTABILITY AND WIND SHEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING OVER THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS. EJC
In the hours before
Local storm report, May 8, 7:47 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CDT SAT MAY 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL BOVINA 34.52N 102.89W
05/08/2004 0.88 INCH PARMER TX LAW ENFORCEMENT
&&
EJCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 60 min |
| May 8, 10:58 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 47 min |
| May 9, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.